Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The intersection multiplicity of $ n$-dimensional paracompact spaces


Author: Glenn P. Weller
Journal: Proc. Amer. Math. Soc. 50 (1975), 402-404
MSC: Primary 54D20
DOI: https://doi.org/10.1090/S0002-9939-1975-0372822-2
MathSciNet review: 0372822
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that there is an integer $ \nu (n) \leq {3^{2n + 1}} - 1$ such that any $ n$-dimensional paracompact space $ X$ has intersection multiplicity at most $ \nu (n)$. That is, if $ \mathcal{U}$ is an open cover of $ X$, then there is an open cover $ \mathcal{V}$ refining $ \mathcal{U}$ such that any element of $ \mathcal{V}$ intersects at most $ \nu (n)$ elements of $ \mathcal{V}$.


References [Enhancements On Off] (What's this?)

  • [1] J. G. Hocking and G. S. Young, Topology, Addison-Wesley, Reading, Mass., 1961. MR 23 #A2857. MR 0125557 (23:A2857)
  • [2] E. H. Spanier, Algebraic topology, McGraw-Hill, New York, 1966. MR 35 #1007. MR 0210112 (35:1007)
  • [3] G. P. Weller, The intersection multiplicity of compact $ n$-dimensional metric spaces, Proc. Amer. Math. Soc. 36 (1972), 293-294. MR 46 #6314. MR 0307194 (46:6314)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D20

Retrieve articles in all journals with MSC: 54D20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0372822-2
Keywords: Intersection multiplicity, paracompact spaces, simplicial complex, dimension
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society